MAUDE Adverse Event Report: COOK INC INTRAUTERINE ACCESS BALLOON CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC INTRAUTERINE ACCESS BALLOON CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Catalog Number J-IAB-090023
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the intrauterine access balloon catheter would not deflate.Another new balloon was used to complete the procedure successfully.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: an intrauterine access balloon catheter was returned for investigation.The device was returned with the balloon deflated.A functional test was performed and the balloon was found to inflate without incident.Upon deflating the balloon, it was found that pressure was needed when inserting the syringe against the black plunger.History has shown this is normal with this inflation valve.The device history record was reviewed, there were no non-conformances that were related to the alleged failure.A review of complaint history revealed this complaint is the only one associated with lot number 7986424.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.It was determined that the balloon functioned as intended.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
No additional information received regarding the event.

Brand Name
INTRAUTERINE ACCESS BALLOON CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7554215
Report Number1820334-2018-01585
Device Sequence Number19151850
Product Code HES
UDI-Device Identifier00827002303973
UDI-Public(01)00827002303973(17)200613(10)7986424
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Catalogue NumberJ-IAB-090023
Device Lot Number7986424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1